Kentucky, 2015Flash Flood and Damaging Winds in Kentucky, July 19, 2015
July 19, 2015 · NWS LMK · 5 events in 3 counties and zones
A cluster of strong to severe thunderstorms developed in the presence of a warm, moist and unstable air mass. These storms resulted in damaging wind gusts that knocked down power lines, broke tree limbs and blocked roadways.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of strong to severe thunderstorms developed in the presence of a warm, moist and unstable air mass. These storms resulted in damaging wind gusts that knocked down power lines, broke tree limbs and blocked roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 19, 2:43 PM EST, 12 minutes earlier.
Area forecast discussion, Jul 19, 2:43 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT Sun Jul 19 2015
.SHORT TERM (Now through Monday Night)...
Issued at 335 PM EDT Sun Jul 19 2015
...Heat Threat Decreasing and Flash Flood Threat Increasing...
Storm Threat:
Currently ongoing convection was increasing in strength and coverage
over central KY east of I-65. As bulk shear increases ahead of an
approaching shortwave in a high CAPE/DCAPE environment, we should
continue to see convection grow upscale through the evening hours.
Also in play are left over boundaries from this morning's IL/MO
storm complex that currently sit over KY and new convective
boundaries from ongoing storms. These boundaries will likely
interact causing more convection to fire mainly east of I-65 this
evening. The main threats with these storms will be strong to
damaging winds and flash flooding in areas that see repeated
storms. Small hail is also possible and has been reported.
The main cold front should sink south tonight with additional rounds
of storms likely as upper level waves ride along the boundary
tonight, Monday, and Monday night. It is difficult to time each
wave, but the strongest storms should occur during peak heating.
Strong to locally severe storms should continue through late this
evening with lesser rounds of convection overnight/tomorrow morning
and then renewed showers/storms for late Monday afternoon/evening.
Once again these storms will mainly pose a damaging wind and flash
flooding threat.
Flash Flooding Threat:
Issued a Flash Flood Watch in effect through Tues morning. Multiple
rounds of showers/storms are expected as a sfc front moves south
through the region with several upper level waves passing through as
well. 1 hr FFG is around 1.5 to 1.8 inches over southeast Indiana
and portions of central KY east of I-65 that received heavy rainfall
over the last few days. Current convection is showing signs of
training in the Bluegrass region so will need to watch storms this
evening for possible flash flood warnings. In addition to storms
late this afternoon/evening, think that portions of the area could
see flash flooding with additional rounds of storms Monday/Mon Night
as well.
Heat Threat:
The heat threat is decreasing over the area especially over southern
Indiana where clouds and a sfc boundary have kept that area cooler.
Thus, will cancel a portion of the heat advy in southern IN. Will
let the rest of the heat advy continue through this evening as
places that don't receive storms will likely continue to see heat
indices in the lower 100s. Temperatures will be cooler for Monday
with precip/clouds around...highs should be in the mid 80s to lower
90s.
.LONG TERM (Tuesday through Sunday)...
Issued at 310 PM EDT Sun Jul 19 2015
Look for zonal flow aloft through the middle of the work week, but
some respite from the oppressive heat and humidity as a weak bubble
of surface high pressure settles into the Great Lakes and pushes a
boundary just into the Tennessee Valley. Will hold on to scattered
POPs for Tuesday with just enough energy aloft to keep the front
fairly active. Moderate confidence that the front will be far enough
south to limit POPs to just slight chance over south central
Kentucky. Temps just under climo mid-week, but even more notably the
dewpoints will be down into the lower 60s in many locations.
Friday into the weekend will see more of a NW flow regime as a trof
digs into eastern Canada and a ridge pumps up over the northern
Plains. Residual front could wave back toward our SW zones on
Friday, but will resist ramping up POPs too much until Sunday as a
more robust disturbance dives into the Great Lakes. Temps will
recover to near normal by day, and a couple degrees above by night,
and upper 60s/near 70 dewpoints will end our break from the
humidity.
&&
.AVIATION (18Z TAF Update)...
Updated 145 PM EDT Sun Jul 19 2015
A sfc front and upper level shortwave will pass through the upper
Ohio Valley today causing showers/storms. Multiple boundaries from
previous convection already exist over southern IN/central KY in an
unstable environment. In addition, an MCV was passing over central
IN around 1730Z. These features will make isld-sct convection
likely near the TAF sites this afternoon/evening. Because coverage
is lower, will limit thunder to VCTS until it becomes more apparent
that a t-storm will hit a TAF site. IFR/MVFR restrictions in a
tempo group may be needed if so. A boundary is expected to settle
to the south of SDF/LEX late tonight with a break in convection
which may allow for some light br to form. BWG looks to be too
close to the boundary for light br formation and may continue to see
on and off rounds of convection through the overnight hours.
Confidence in convection timing and boundary placement is low so
will need to amend as necessary. More rounds of storms are expected
for tomorrow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR
KYZ023>035-038-045-053-061>063-070>074.
FLASH FLOOD WATCH through Tuesday morning FOR KYZ029>043-045>049-
054>057-065>067-077-078-081-082.
IN...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR
INZ076>079-083-084-089>092.
FLASH FLOOD WATCH through Tuesday morning FOR INZ078-079-091-092.
&&
Short Term........AMS
Long Term.........RAS
Aviation..........AMSHazardous weather outlook, Jul 19, 10:10 AM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 AM EDT SUN JUL 19 2015
INZ076>079-083-084-089>092-KYZ023>035-038-045-053-061>063-070>074-
201515-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...
BARDSTOWN...HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
1110 AM EDT SUN JUL 19 2015 /1010 AM CDT SUN JUL 19 2015/
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE MAXIMUM HEAT INDEX VALUES WILL BE FROM AROUND 103 TO 107
THIS AFTERNOON. ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE WITH TORRENTIAL RAIN AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE TODAY...WITH INCREASING CHANCES ON MONDAY AND TUESDAY. THE
GREATEST COVERAGE AND INTENSITY OF STORMS WILL BE MONDAY INTO
MONDAY NIGHT WITH THE PASSAGE OF A WEAK FRONT. THESE STORMS WILL
CONTAIN VERY HEAVY RAIN AND SOME GUSTY WINDS. SOME OF THESE STORMS
COULD LEAD TO SOME FLOODING ISSUES IN LOW LYING AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ036-037-039>043-046>049-054>057-064>067-075>078-081-082-201515-
SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...
LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
1110 AM EDT SUN JUL 19 2015 /1010 AM CDT SUN JUL 19 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE MAXIMUM HEAT INDEX VALUES WILL BE FROM AROUND 100 TO 103 THIS
AFTERNOON. ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE WITH TORRENTIAL RAIN AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE MONDAY THROUGH TUESDAY. THE GREATEST COVERAGE AND INTENSITY
OF STORMS WILL BE MONDAY INTO MONDAY NIGHT WITH THE PASSAGE OF A
WEAK FRONT. HEAVY RAIN AND GUSTY WINDS ARE EXPECTED WITH THE
STRONGEST STORMS. THESE STORMS WILL CONTAIN VERY HEAVY RAIN AND
SOME GUSTY WINDS. SOME OF THESE STORMS COULD LEAD TO SOME FLOODING
ISSUES IN LOW LYING AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
EER/MJ/AMS
In the hours before
Special weather statement, Jul 19, 1:56 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM EDT SUN JUL 19 2015
KYZ029-030-038-191925-
BULLITT KY-JEFFERSON KY-SPENCER KY-
256 PM EDT SUN JUL 19 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HIGHVIEW...AND MOVING EAST
AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
SMITHVILLE AND WHITFIELD...
CRENSHAW...
WATERFORD...
ELK CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3810 8531 3794 8537 3798 8548 3799 8549
3798 8550 3803 8563 3813 8558
TIME...MOT...LOC 1856Z 284DEG 18KT 3806 8555
SCHOETTMERSpecial weather statement, Jul 19, 2:05 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT SUN JUL 19 2015
KYZ039-040-047-191935-
ANDERSON KY-MERCER KY-WOODFORD KY-
305 PM EDT SUN JUL 19 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF LAWRENCEBURG...AND MOVING
SOUTHEAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
VERSAILLES...
LAWRENCEBURG...
GLENSBORO AND KLONDYKE...
DRYDOCK AND ANDERSON CITY...
SINAI AND ASHBROOK...
BALLARD AND HICKORY GROVE...
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 59
AND 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3800 8466 3788 8496 3798 8517 3799 8517
3800 8516 3799 8515 3804 8510 3810 8491
3810 8489 3812 8485 3804 8465
TIME...MOT...LOC 1905Z 296DEG 17KT 3799 8510
SCHOETTMERSpecial weather statement, Jul 19, 2:17 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM EDT SUN JUL 19 2015
KYZ034-038-039-045-191945-
ANDERSON KY-NELSON KY-SHELBY KY-SPENCER KY-
317 PM EDT SUN JUL 19 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF TAYLORSVILLE...AND MOVING EAST AT
30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
LAWRENCEBURG...
MOUNT EDEN AND VAN BUREN...
WAYSIDE AND JUNTE...
GLENSBORO AND GEE...
DRYDOCK AND FOX CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3806 8482 3789 8509 3789 8511 3791 8511
3792 8512 3789 8514 3789 8519 3790 8520
3789 8521 3794 8540 3805 8542 3811 8515
TIME...MOT...LOC 1917Z 286DEG 28KT 3804 8524
SCHOETTMERSpecial weather statement, Jul 19, 2:36 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT SUN JUL 19 2015
KYZ046-047-192005-
MERCER KY-WASHINGTON KY-
336 PM EDT SUN JUL 19 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF SPRINGFIELD...AND MOVING EAST
AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SHARPSVILLE AND SEAVILLE...
TABLOW...
BATTLE AND CARDWELL...
CORNISHVILLE AND JENKINSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3770 8500 3784 8527 3787 8522 3786 8522
3785 8521 3788 8520 3789 8518 3789 8516
3790 8511 3789 8511 3789 8505 3788 8503
3790 8500 3784 8478
TIME...MOT...LOC 1937Z 291DEG 18KT 3783 8514
SCHOETTMERSpecial weather statement, Jul 19, 2:38 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT SUN JUL 19 2015
KYZ037-192010-
HARRISON KY-
338 PM EDT SUN JUL 19 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF CYNTHIANA TO 10 MILES WEST OF CYNTHIANA...AND MOVING EAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CYNTHIANA...
POINDEXTER AND ODDVILLE...
VENUS AND BROADWELL...
BUENA VISTA...
LAIR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3832 8426 3829 8438 3837 8446 3841 8448
3844 8453 3849 8456 3852 8449 3854 8448
3854 8444 3857 8441 3858 8421 3857 8419
3856 8420 3855 8416 3851 8418 3846 8410
TIME...MOT...LOC 1938Z 291DEG 17KT 3852 8418 3842 8446
RASSpecial weather statement, Jul 19, 2:53 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT SUN JUL 19 2015
KYZ040-047-048-055-056-192025-
BOYLE KY-GARRARD KY-JESSAMINE KY-MERCER KY-WOODFORD KY-
353 PM EDT SUN JUL 19 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRODSBURG...AND MOVING SOUTHEAST AT 25
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARRODSBURG...
STRINGTOWN AND BRAXTON...
BURGIN AND SHAKERTOWN...
BUSHTOWN...
BUENA VISTA AND TODDVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3782 8448 3773 8459 3767 8477 3778 8501
3780 8501 3794 8486
TIME...MOT...LOC 1954Z 294DEG 20KT 3782 8485
SCHOETTMERThunderstorm Wind, Jessamine
- When
- July 19, 2:55 PM EST
- Where
- Jessamine County, 2.66 mi WNW of Brannon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.962, -84.596
A Kentucky transportation official reported 3 trees down along Highway 68.
Thunderstorm Wind, Harrison
- When
- July 19, 3:18 PM EST
- Where
- Harrison County, 1 mi S of Cynthiana
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 38.365, -84.300
The Harrison County 911 call center reported that severe thunderstorm winds damaged a barn and outbuilding.
Thunderstorm Wind, Harrison
- When
- July 19, 3:21 PM EST
- Where
- Harrison County, 3 mi SSE of Cynthiana
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 38.340, -84.279
The Harrison County 911 call center reported numerous trees down near Old Lair Pike and Cook Road.
Thunderstorm Wind, Marion
- When
- July 19, 6:11 PM EST
- Where
- Marion County, 0.27 mi SSW of Belltown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.527, -85.302
A Kentucky state official reported that severe thunderstorm winds brought down a large tree that blocked Highway 289.
Flash Flood, Marion
- When
- July 19, 7:00 PM EST
- Where
- Marion County, 2 mi NE of New Market to 1.32 mi SE of Belltown
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.520, -85.294
The Marion County 911 call center reported high water flowing over Lovers Lane.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Pennsylvania, July 19 to 20, 20152 deaths · 11 events
- Damaging Winds in Florida, July 19, 20151 death · $85,000 · 55 kt wind · 14 events
- Flash Flood in California, July 19, 20151 injured · $50 million · 1 event
- Hail and Damaging Winds in New Hampshire, July 19, 20151 death · 2.5 in hail · 18 events
- Flash Flooding in Illinois, July 19, 20151 death · 2 events
- Flash Flood and Flood in Vermont, July 19 to 20, 2015$1.0 million · 1 in hail · 8 events
- Flash Flooding and Flood in Illinois, July 19, 2015$300,000 · 4 events
- Damaging Wind in Arizona, July 19, 2015$250,000 · 61 kt wind · 1 event
- Damaging Winds in South Carolina, July 19 to 20, 2015$112,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in New York, July 19, 20151 injured · 2 in hail · 43 events
- Lightning Strike in Florida, July 19, 2015$100,000 · 1 event
- Damaging Winds in South Carolina, July 19, 2015$52,000 · 60 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589639, 589641, 589643, 583629, 589644.